Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 105, NWS Shreveport, LA

April 21, 2011Lincoln Parish, Ouachita Parish, Union Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 21, 2011, 9:35 AM CDT for Lincoln Parish, Ouachita Parish, Union Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2011, 9:35 AM CDT (14:35 UTC)
Expired
Apr 21, 2011, 10:15 AM CDT
In force
40 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 165 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WUUS54 KSHV 211435
SVRSHV
LAC061-073-111-211515-
/O.NEW.KSHV.SV.W.0105.110421T1435Z-110421T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 AM CDT THU APR 21 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...WEST MONROE...MONROE...CLAIBORNE...
  SOUTHEASTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 1015 AM CDT

* AT 933 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF FARMERVILLE...OR 14 MILES NORTHEAST OF RUSTON...AND
  MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STERLINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 3247 9202 3253 9257 3284 9251 3286 9206
      3282 9205 3280 9204 3274 9204 3273 9206
      3271 9204 3272 9202 3272 9199 3264 9196
TIME...MOT...LOC 1436Z 271DEG 29KT 3271 9249

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:36 AM CDT, 4 hours 59 minutes earlier.

Area forecast discussion, Apr 21, 4:36 AM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 AM CDT THU APR 21 2011

.DISCUSSION...
NEAR STATIONARY FRONTAL BOUNDARY...JUST NORTH OF INTERSTATE 20.
ALTHOUGH WARM SECTOR AIRMASS HAS BEEN MOSTLY QUIET...DEEP
CONVECTION HAS BEEN ONGOING MOST OF DAY AND OVERNIGHT NORTH OF
FRONT...WHERE SFC BASED LI VALUES ARE
POSITIVE...HOWEVER...SHOWALTER INDEX FOR ELEVATED CONVECTION
AROUND -3 TO -5. THIS DIFFERENCE ACCOUNTING FOR VERY HEAVY
RAIN...COPIOUS LIGHTNING...AND SOME HAIL IN STRONGER STORMS. SEE
NO REASON FOR THIS TREND TO CHANGE TODAY...ALTHOUGH WEAKER CAP
SOUTH OF FRONT MAY ALLOW FOR ISOLD AFTN CONVECTION...WITH PRESENCE
OF ADDITIONAL COLLIDING OUTFLOW BOUNDARIES IN THE PLAYING FIELD.
HEAVY RAINFALL WILL NEED TO BE WATCHED TODAY AS TRAINING CELLS
HAVE PRODUCED STORM TOTAL PCPN ALREADY IN THE 3 TO 6 INCH RANGE. HOWEVER...THIS
FRONTAL BOUNDARY WILL MAKE NORTHWARD PROGRESS THURSDAY NIGHT AS
LEE SIDE LOW PRESSURE MOVES OUT INTO CENTRAL PLAINS...WITH SOUTH
WINDS INCREASING DURG DAY ON FRIDAY...AND ANY ADDTIONAL WARMING IN
850 MB REGION LIKELY TO RESULT IN CAPPING INVERSION MOST OF
AREA...ALTHOUGH NAM FCST SOUNDINGS SUGGESTIVE OF SOME ISOLD DEEP
CONVECTION POPPING FRI AFTN.
THE WEEKEND WILL SEE TEMPS PUSHING THE 90 DEGREE MARK...A LITTLE
ABOVE GUIDANCE...IN WARM AIR ADVECTION AND LIMITED SKY COVER.
TIMING OF FRONT WILL DETERMINE WHICH TIME PERIOD EARLY NEXT WEEK
WILL SEE MOST ACTIVE TSTM ACTIVITY AS A STRONG UPPER TROF MOVES
ACROSS AREA. ECMWF DICTATING A FASTER MOVEMENT...BY EARLY
TUESDAY...WHILE GFS SHOWS COLD FRONT TO MOVE ACROSS AREA ON
WEDNESDAY...NEAR END OF EXTENDED PERIOD./VII/.

&&

.AVIATION...

A COLD FRONT JUST SOUTH OF THE I20 CORRIDOR IS STALLING AND WILL
BEGIN TO LIFT BACK AS A WARM FRONT LATER TODAY. SHOWER AND
THUNDERSTORM ACTIVITY HAS BEEN PERSISTENT THIS MORNING ACROSS
PORTIONS OF EXTREME NE TEXAS...SE OKLAHOMA...AND SOUTHERN
ARKANSAS...AS UPPER LEVEL DISTURBANCES PASS NORTH OF THE FRONTAL
BOUNDARY. TEMPO TSRA ACTIVITY WILL LIKELY CONTINUE TO AFFECT
TXK...ELD AND MLU THIS MORNING...WITH IFR CONDITIONS POSSIBLE WITH
+TSRA ACTIVITY.

OTHERWISE IFR/MVFR CIGS PERSIST ACROSS THE AREA THIS MORNING. THESE
CIGS WILL BECOME VFR DURING THE AFTERNOON AS CLOUD BASES RISE. SOME
TEMPO TSRA MAY OCCUR IN THE I20 TERMINALS AND AR TERMINALS...BUT
WILL ALLOW AMEND TO HANDLE ANY OCCURRENCE. A LIGHT EASTERLY WIND
WILL PERSIST THIS MORNING...BUT WILL SWITCH TO A MORE SOUTHERLY
COMPONENT AS THE BOUNDARY BEGINS TO LIFT THIS AFTERNOON. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  68  89  68  89 /  20  10  20  10  10
MLU  90  66  90  67  89 /  20  10  10  10  10
DEQ  76  63  83  66  83 /  40  30  30  20  30
TXK  80  65  85  66  86 /  40  30  20  10  20
ELD  81  65  85  66  88 /  30  20  20  10  10
TYR  88  69  90  69  88 /  20  10  20  10  10
GGG  88  68  89  68  88 /  20  10  20  10  10
LFK  90  70  90  70  89 /  10  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 21, 5:46 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
546 AM CDT THU APR 21 2011

ARZ072-073-LAZ001>006-010>014-017>022-TXZ110-124>126-136>138-
149>153-165>167-221100-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CAMP-WOOD-UPSHUR-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
546 AM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ALONG
AND JUST NORTH OF A FRONTAL BOUNDARY. THIS BOUNDARY IS LOCATED
JUST NORTH OF INTERSTATE 20...AND WILL LIKELY BEGIN DRIFTING
FURTHER NORTH BY LATER IN THE DAY. AS THE INSTABILITY IN THESE
STORMS IS ELEVATED....THE MAIN POTENTIAL SEVERE THREATS WITH
STRONGER STORMS IS LARGE HAIL...AND THE POSSIBILITY OF SOME
FLOODING IF STORMS REPEATEDLY CONTINUE TO DEVELOP ACROSS AREAS
WHICH RECEIVED HEAVY RAINFALL TOTALS WHICH STARTED YESTERDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORMS WILL BECOME ISOLATED IN NATURE THROUGH THE WEEKEND.
HOWEVER...THUNDERSTORM ACTIVITY WILL ONCE AGAIN BECOME SIGNIFICANT
BY AROUND TUESDAY...AS A STRONG STORM SYSTEM APPROACHES THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVITATION IS NOT ANTICIPATED DUE TO ISOLATED NATURE OF
ANY SEVERE WEATHER. HOWEVER...THIS SITUATION WILL BE MONITORED FOR
POSSIBLE UPDATES ON THIS STATUS.

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108-109-111-112-
221100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-MORRIS-CASS-
546 AM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...MAINLY DURING
THE AFTERNOON HOURS. HOWEVER...STORMS AT THIS TIME ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORMS REMAIN POSSIBLE THROUGH AT LEAST THURSDAY...AS THE
FRONT LIFTS BACK NORTH AND OUT OF THE FOUR STATE REGION. THUNDERSTORM
ACTIVITY IS POSSIBLE AGAIN TUESDAY...AS A STRONG STORM SYSTEM
APPROACHES THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

VII

In the hours before

Local storm report, Apr 21, 7:54 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 AM     FLASH FLOOD      BLEVINS                 33.87N 93.58W
04/21/2011                   HEMPSTEAD          AR   LAW ENFORCEMENT

            WATER COVERING ROAD ON HWY 371.

&&

MHEMINGW
Local storm report, Apr 21, 8:02 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
802 AM CDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      3 NE HOPE               33.70N 93.55W
04/21/2011                   HEMPSTEAD          AR   EMERGENCY MNGR

            COUNTY ROAD 246 NEAR PERRYTOWN IS WASHED OUT.

&&

MHEMINGW
Local storm report, Apr 21, 8:32 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 AM CDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      LEWISVILLE              33.36N 93.58W
04/21/2011                   LAFAYETTE          AR   LAW ENFORCEMENT

            WATER COVERING SEVERAL ROADS IN LEWISVILLE.

&&

MHEMINGW
Local storm report, Apr 21, 8:55 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 AM CDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 AM     TSTM WND DMG     5 E HOMER               32.79N 92.97W
04/21/2011                   CLAIBORNE          LA   CO-OP OBSERVER

            TREE DOWN AT HWY 9 AND FOREST GROVE RD.

&&

MHEMINGW
Local storm report, Apr 21, 9:05 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 AM CDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     HAIL             LISBON                  32.79N 92.87W
04/21/2011  E1.00 INCH       CLAIBORNE          LA   PUBLIC

&&

MHEMINGW
Local storm report, Apr 21, 9:10 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 AM CDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     TSTM WND DMG     5 E HOMER               32.79N 92.97W
04/21/2011                   CLAIBORNE          LA   CO-OP OBSERVER

            SEVERAL TREES DOWN ON RICHARDSON LOOP NEAR HWY 9. SOME
            TREES ARE BLOCKING THE ROAD.

&&

MHEMINGW

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:20 AM CDTSevere Thunderstorm WarningSHVClaiborne55 min
Apr 21, 8:53 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union47 min
Apr 21, 8:59 AM CDTSevere Thunderstorm WarningSHVClaiborne, Union31 min
Apr 21, 10:35 AM CDTAreal Flood AdvisorySHVOuachita55 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.